Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 143, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 21, 2015, 4:11 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 4:11 PM MDT (22:11 UTC)
- Expired
- Jul 21, 2015, 4:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, CO, Arapahoe County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519 WUUS55 KBOU 212211 SVRBOU COC001-005-212245- /O.NEW.KBOU.SV.W.0143.150721T2211Z-150721T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 411 PM MDT TUE JUL 21 2015 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ARAPAHOE COUNTY IN NORTHEASTERN COLORADO... EASTERN ADAMS COUNTY IN NORTHEASTERN COLORADO... * UNTIL 445 PM MDT * AT 411 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ADENA TO 7 MILES NORTH OF DEER TRAIL...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF FORT MORGAN TO 36 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... COTTONWOOD VALLEY AND SHAMROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. && LAT...LON 4000 10371 3957 10371 3969 10407 4000 10395 TIME...MOT...LOC 2211Z 239DEG 28KT 3999 10389 3972 10404 HAIL...<.75IN WIND...60MPH $$ BARJENBRUCH
1 follow-up statement
130
WWUS55 KBOU 212248
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
448 PM MDT TUE JUL 21 2015
COC001-005-212258-
/O.EXP.KBOU.SV.W.0143.000000T0000Z-150721T2245Z/
ARAPAHOE CO-ADAMS CO-
448 PM MDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARAPAHOE AND
EASTERN ADAMS COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4000 10371 3957 10371 3969 10407 4000 10395
TIME...MOT...LOC 2246Z 239DEG 28KT 3999 10389 3972 10404
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:59 PM MDT, 12 minutes earlier.
Area forecast discussion, Jul 21, 3:59 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 359 PM MDT TUE JUL 21 2015 .UPDATE... ISSUED AT 359 PM MDT TUE JUL 21 2015 DECIDED TO ISSUE A FLASH FLOOD WATCH FOR MOST OF THE PLAINS OF NORTHEAST COLORADO. STORMS HAVE BEEN REFORMING ALONG A BOUNDARY OVER EASTERN WELD COUNTY AND THEN SLOWLY MOVING EASTWARD. MAIN THREAT AREA WILL BE EASTERN WELD COUNTY EASTWARD TO LOGAN AND WASHINGTON COUNTIES. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 320 PM MDT TUE JUL 21 2015 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS EAST ACROSS NORTHEAST COLORADO. HEAVY RAIN HAS BEEN THE PRIMARY THREAT...THOUGH BRIEF LARGE HAIL LIKELY OCCURRED WITH A COUPLE OF STORMS. RAINFALL RATES HAVE BEEN UP TO 3 INCHES PER HOUR. FORTUNATELY...MOST STORMS HAVE BEEN MOVING ALONG AT 10 TO 20 MPH. THIS WILL KEEP THE FLOODING THREAT LOW. WATER VAPOR SATELLITE IMAGERY SHOWING DRIER AIR MOVING OVER THE AREA THIS EVENING AS THE SHORT WAVE PUSHES EAST OF THE AREA. EXPECTED STORMS TO RAPIDLY DECREASE THIS EVENING AS THE AIRMASS STABILIZES AND DRIES. AIRMASS WILL BE WARMER AND DRIER ON WEDNESDAY. HIGHS WILL CLIMB INTO THE MID TO UPPER 80S ACROSS NORTHEAST COLORADO. PRECIPITABLE WATER VALUES WILL FALL TO THREE-QUARTERS OF AN INCH ALONG THE FRONT RANGE TO ONE INCH ACROSS THE EASTERN PLAINS. CAPES WILL BE LESS THAN 500 J/KG. THIS COMBINED WITH WARMING ALONG SHOULD KEEP STORMS ISOLATED. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 320 PM MDT TUE JUL 21 2015 THE LAST COUPLE DAYS OF THE WEEK WILL FEATURE WARM TEMPERATURES AND MOSTLY DRY CONDITIONS. VERY WARM TEMPERATURES AT 700 MB WILL BE DEVELOPING ACROSS THE STATE...AS WARM AS +20C ACCORDING TO THE GFS. THIS MID-LEVEL CAP SHOULD BE STRONG ENOUGH TO INHIBIT THE DEVELOPMENT OF CONVECTION. MODEL MOISTURE FIELDS ALSO SHOW DRYING AT LOW AND MID-LEVELS...NOT JUST THE RELATIVE HUMIDITY BUT ALSO THE SPECIFIC HUMIDITY. PLAINS LOCATIONS SHOULD SEE HIGHS IN THE LOWER TO MID 90S. OVER THE WEEKEND...A NEW SURGE OF SUB-TROPICAL MOISTURE IS FORECAST TO MOVE UP FROM THE SOUTH WHILE TEMPERATURES ALSO COOL A FEW DEGREES. PERIODS OF SOUTHEASTERLY LOW LEVEL WINDS SHOULD ALSO PRODUCE FAVORABLE WIND SHEAR PROFILES FOR CONVECTIVE DEVELOPMENT FROM SATURDAY ONWARD. HIGH TEMPERATURES WILL MODERATE TOWARD SEASONAL NORMALS FOR THE WEEKEND AND EARLY NEXT WEEK. THROUGHOUT THE FORECAST PERIOD...THE PREVAILING UPPER PATTERN IS GOING TO BE A NEARLY PERMANENT UPPER HIGH CENTERED OVER TEXAS. FLOW ALOFT OVER COLORADO WILL BE LIGHT AND SOUTHWESTERLY. && .AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON) ISSUED AT 320 PM MDT TUE JUL 21 2015 BEST CHANCE FOR THUNDERSTORMS IN THE DENVER AREA WILL BE BEFORE 00Z. AS THE SYSTEM SHIFTS EAST OF THE AREA...EXPECT THE THREAT FOR STORMS TO END AROUND 03Z...IF NOT SLIGHTLY SOONER. ONCE CONVECTION ENDS EXPECT SOUTHERLY WINDS TO PREVAIL. SKIES WILL BE MOSTLY CLOUDY TONIGHT WITH CEILINGS ABOVE 6000 FEET. AIRMASS WILL DRY ON WEDNESDAY WITH JUST A SLIGHT CHANCE FOR THUNDERSTORMS AFTER 21Z. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR COZ042>045- 048-049. && UPDATE...MEIER SHORT TERM...MEIER LONG TERM...DANKERS AVIATION...MEIER
Hazardous weather outlook, Jul 21, 10:46 AM MDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1046 AM MDT TUE JUL 21 2015 COZ030>051-221700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1046 AM MDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A MOIST WEATHER SYSTEM WILL MOVE OVER COLORADO TODAY. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS THIS AFTERNOON...THEN DIMINISH THIS EVENING. MOST PLACES WILL SEE LIGHT TO MODERATE RAINFALL...BUT THE STRONGEST STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES IN A HOUR OR TWO WHICH COULD PRODUCE FLOODING. THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH GUSTY WINDS AND LARGE HAIL THIS AFTERNOON ALONG THE FRONT RANGE AND EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AS WEATHER ACROSS NORTHEAST COLORADO BEGINS WARMING UP FOR THE END OF THE WEEK. VERY WARM CONDITIONS ARE EXPECTED THURSDAY AND FRIDAY WITH HIGH TEMPERATURES ON THE PLAINS CLIMBING TO THE LOWER AND MID 90S. SOME LOCATIONS ON THE FAR NORTHEAST PLAINS MAY SEE A FEW THUNDERSTORMS...BUT THE REST OF NORTHEAST COLORADO SHOULD BE DRY. OVER THE WEEKEND...TEMPERATURES ARE EXPECTED TO REMAIN AROUND SEASONAL NORMALS...BUT THE CHANCE OF THUNDERSTORMS WILL INCREASE BY SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 21, 12:03 PM MDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1203 PM MDT TUE JUL 21 2015
COZ035-036-039-211830-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
1203 PM MDT TUE JUL 21 2015
...SPECIAL WEATHER STATEMENT...
AT 1201 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM
STRENGTHENING NEAR ROLLINSVILLE IN THE HIGH FOOTHILLS...OR 31 MILES
WEST OF DENVER...MOVING EAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ARVADA...WESTERN BOULDER...NEDERLAND...PINECLIFFE...
ROLLINSVILLE...ELDORADO SPRINGS AND ELDORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4008 10525 3987 10523 3985 10542 3989 10538
3991 10542 3988 10545 3988 10547 3985 10544
3984 10547 3987 10547 3989 10549 3989 10551
3991 10553 3991 10557 3992 10552 3994 10554
3994 10555 3995 10555
TIME...MOT...LOC 1801Z 263DEG 6KT 3988 10551
BAKERSpecial weather statement, Jul 21, 1:31 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
131 PM MDT TUE JUL 21 2015
COZ036-040-041-212015-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
131 PM MDT TUE JUL 21 2015
...SPECIAL WEATHER STATEMENT...
AT 127 PM MDT...DOPPLER RADAR WAS TRACKING TWO STRONG
THUNDERSTORMS...ONE NEAR SOUTH PLATTE...OR 27 MILES SOUTHWEST OF
DENVER...THE OTHER NEAR HIGHLANDS RANCH...OR 12 MILES SOUTH OF
DENVER. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS TO 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN DENVER...CENTENNIAL...HIGHLANDS RANCH...PARKER...
LITTLETON...GREENWOOD VILLAGE...LONE TREE...ROXBOROUGH PARK...SOUTH
PLATTE...BUFFALO CREEK...SEDALIA...SPRUCEWOOD...LOUVIERS...SURREY
RIDGE...BEVERLY HILLS AND THE PINERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL IS OCCURRING WITH THESE STORM...AND MAY LEAD TO MINOE
LOWLAND AND STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3930 10525 3940 10532 3953 10511 3952 10512
3952 10511 3948 10512 3949 10510 3951 10508
3954 10508 3956 10505 3957 10506 3967 10491
3948 10472
TIME...MOT...LOC 1927Z 231DEG 12KT 3938 10521
BAKERLocal storm report, Jul 21, 4:07 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
407 PM MDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TORNADO 6 N BRIGGSDALE 40.72N 104.32W
07/21/2015 WELD CO PUBLIC
VERY BRIEF TOUCHDOWN
0315 PM TSTM WND GST 1 N STRASBURG 39.75N 104.30W
07/21/2015 M70.00 MPH ADAMS CO TRAINED SPOTTER
OVER 1 INCH OF RAIN IN 20 MINUTES
0245 PM HEAVY RAIN 4 NNW LARKSPUR 39.24N 104.92W
07/21/2015 M1.05 INCH DOUGLAS CO TRAINED SPOTTER
IN 30 MINUTES
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:03 PM MDT | Special Weather Statement | BOU | Boulder | 27 min |
| Jul 21, 1:31 PM MDT | Special Weather Statement | BOU | Douglas | 44 min |
| Jul 21, 1:40 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Jul 21, 1:45 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas, Jefferson | 3 hr |
| Jul 21, 1:49 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 26 min |
| Jul 21, 2:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 39 min |
| Jul 21, 2:31 PM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 21, 3:18 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 27 min |
| Jul 21, 3:29 PM MDT | Areal Flood Advisory | BOU | Morgan | 3 hr |
| Jul 21, 3:37 PM MDT | Flash Flood Warning | BOU | Douglas | 2 hr |
| Jul 21, 3:50 PM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Logan, Morgan, Washington, Weld | 4 hr |
| Jul 21, 3:56 PM MDT | Flash Flood Warning | BOU | Morgan, Weld | 3 hr |
| Jul 21, 4:21 PM MDT | Areal Flood Advisory | BOU | Douglas, Elbert | 2 hr |
| Jul 21, 4:28 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 34 min |
| Jul 21, 5:00 PM MDT | Areal Flood Advisory | BOU | Logan, Weld | 3 hr |
| Jul 21, 5:43 PM MDT | Special Weather Statement | BOU | Elbert | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.